Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 14, 2021, 9:01 PM CDT for Houston County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 14, 2021, 9:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 34 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WWUS82 KTAE 150201
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
901 PM CDT Mon Jun 14 2021
ALZ068-069-150230-
Geneva AL-Houston AL-
901 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND CENTRAL
HOUSTON COUNTIES UNTIL 930 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Cowarts, Webb, Kinsey, Malvern,
Rehobeth, Avon, Madrid, Memphis, Garretts Crossroads, Enon, Wilson
Mill, Southern Junction, Merritts Crossroads, Keytons, Light and
Smyrna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3129 8542 3129 8541 3123 8523 3100 8528
3099 8555 3101 8560
TIME...MOT...LOC 0200Z 020DEG 17KT 3120 8536
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:19 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 14, 8:19 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
919 PM EDT Mon Jun 14 2021
.UPDATE...
We saw much less convection today due to drier air in the mid
levels. The 00z KTAE sounding showed a PWAT of 1.30". Most
convection that formed along the sea breeze front diminished rather
quickly. A few storms that dropped down into our GA and AL zones
were briefly strong with sub-severe winds. Some convection remains
over those zones but should diminish later this evening.
&&
.PREV DISCUSSION [739 PM EDT]...
.NEAR TERM [Through Tuesday]...
This evening's shower and thunderstorm activity will focus in two
areas - pinned closer to the Western FL Panhandle coast into the
greater Big Bend area due to northerly low-level flow, and moving
southward into portions of GA and Southeast AL this evening. The
greatest coverage will focus in the far Southeast FL Big Bend w/
PoPs of 60-70 pct, quickly tapering off to 20-30 pct elsewhere in
the Western FL Panhandle and Big Bend. Further north, PoPs will be
confined mainly to the northern half of the AL/GA counties, with
the highest values of 40-50 pct from northern Coffee County east
to northern Worth County. Given the inverted-v/caret sounding
profiles with Downdraft CAPE around 1k J/Kg, gusty winds to 40
mph will be the main concern with more robust, descending cores.
On Tuesday, a mid-level shortwave in the northwest flow aloft will
induce a southward moving surface trough over the area. Initially,
this regime will favor sea-breeze showers and thunderstorms being
aligned similar to Monday (close to the Western FL Panhandle coast
into the greater Big Bend area). But additional activity should
develop north of I-10 into portions of Southeast AL and GA, then
move southward. Sounding profiles indicate greater dry air aloft,
so coverage may be limited, depending on how efficiently moisture
is pooled. Of concern is that the environment is more favorable
for downbursts compared to Monday, in addition to mid-level winds
being above climatology. Some storms could be strong to severe
with gusty winds the primary threat, and perhaps small hail.
Temperatures tonight and Tuesday will be near seasonal levels.
.SHORT TERM [Tuesday Night Through Thursday Night]...
A dry couple of days through mid week are expected as an upper
level trough remains quasi-stationary across the Mid-Atlantic
states through Thursday. Overall A trailing frontal boundary from
the previous upper level cut-off low that is still currently over
our region is expected to be draped across the Florida Peninsula
through the end of the week. This has created a rather diffluent
pattern aloft across the coastal regions. This will lead to the
potential for afternoon showers and thunderstorms across the
Florida Big Bend. This upper level diffluence coupled with a very
prominent PW boundary will lead to a sharp cut-off in storm
activity for both Wednesday and Thursday. PW values will be less
than an inch across the Florida/Georgia border and points north
and west. A tight gradient of PW will be evident just south of
the previously discussed area, with values climbing to near 1.5
inches in the extreme southeast Big Bend. High temperatures will
climb into the low to mid 90s for both Wednesday and Thursday, and
lows will drop into the low 70s both evenings.
.LONG TERM [Thursday Through Monday]...
A slightly more convoluted pattern is expected in the long term,
with the potential for some periphery impacts from the current
tropical disturbance in the Bay of Campeche. At this time, as of
the 2pm EDT advisory from the National Hurricane Center, the
system has a high chance (70%) of developing in the next 5 days.
This system regardless of formation is expected to advect copious
amounts of moisture into the northern Gulf coast states, with the
potential for PW values to exceed 2 inches across the region.
This will likely lead to the potential for a wet weekend across
the region, depending on the approach of the expected disturbance.
Along with heavy rainfall, elevated seas/surf, as well as a high
rip current risk can be expected at all area beaches and marine
zones starting late this week. It's still too early to discuss
track and impacts in depth; however, with the system expected to
move northward, and copious amounts of moisture to be advected
northward into our region, the potential for heavy rainfall is
something that should be closely monitored in the coming days.
Overall high temperatures in the extended will drop slightly to
the low 90s to upper 80s as moisture moves into the region. Low
temperatures; however, will likely remain in the low 70s for much
of the region.
.AVIATION...
[Through 00Z Wednesday]
Only widely scattered showers and thunderstorms were noted around
the region today due to a much drier layer of air aloft. We expect
an increase in convection Tuesday afternoon, especially at or
near ECP, TLH and VLD as a front drops down from the north. Thus,
went with tempo groups generally in the 18-22z time frame for
those terminals. Went with Prob30 groups for DHN and ABY. Some of
the storms Tuesday afternoon/evening may become strong to severe.
.MARINE...
The main marine concern through much of the work week will be
thunderstorms, where locally strong wind gusts and seas will be
possible in their vicinity. Beyond Thursday, offshore waters may
start to feel the peripheral affects of a tropical disturbance
that is currently in the Bay of Campeche. This system will likely
lead to long-period swells, advisory/cautionary wave heights, and
increased thunderstorm chances from the southwest as soon as late
Thursday and early Friday. Poor boating conditions are likely to
stay in place through the entire weekend.
.FIRE WEATHER...
High dispersions are likely Tuesday afternoon mainly north of
I-10, and are possible again on Wednesday afternoon, due to
a combination of elevated westerly transport winds and mixing
heights. Thunderstorms on Tuesday will be capable of strong
outflow winds as well. There are no other fire weather concerns.
.HYDROLOGY...
Showers and thunderstorms are possible each day this week, but
chances appear greatest in the FL Panhandle and Big Bend through
Wednesday. Pockets of heavy rain are possible with some storms.
Extreme southeast Dixie County is in a marginal risk (level 1/5)
for excessive rainfall on Tuesday. The weekend looks even wetter
as we continue to monitor the progress of a tropical disturbance
in the Bay of Campeche. A surge in moisture from this system may
threaten larger portions of our area with heavy rain this weekend,
but it is too soon to determine specifics.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 94 73 92 70 / 10 40 20 20 10
Panama City 77 90 76 89 74 / 20 30 20 20 10
Dothan 73 95 71 91 68 / 20 30 20 10 10
Albany 74 98 71 93 68 / 20 20 20 10 10
Valdosta 72 94 71 92 68 / 10 40 30 20 10
Cross City 73 91 73 89 71 / 30 50 30 30 20
Apalachicola 76 89 76 87 74 / 20 30 30 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Barry
NEAR TERM...LF
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Barry
MARINE...Bunker
FIRE WEATHER...LF
HYDROLOGY...IG3In the hours before
Special weather statement, Jun 14, 5:09 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Mon Jun 14 2021
GAZ123-142-144-142300-
Baker GA-Calhoun GA-Early GA-
609 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...CALHOUN AND
NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM
EDT...
At 609 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morgan, moving south at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morgan, Edison, Arlington, Douglasville, Damascus, Iveys Mill,
Milford, Parksville, Crestview, Cordrays Mill, Cuba, Commissary Hill,
Turman, Old Damascus, Bethany, Hentown, Patmos, Dickey, Rowena and
Moye.
LAT...LON 3126 8453 3126 8487 3150 8483 3150 8482
3152 8482 3152 8481 3153 8481 3153 8482
3155 8482 3155 8481 3156 8480 3157 8482
3161 8481 3161 8454
TIME...MOT...LOC 2209Z 005DEG 11KT 3151 8468
22-BARRYSpecial weather statement, Jun 14, 5:59 PM CDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Tallahassee FL 659 PM EDT Mon Jun 14 2021 GAZ142-143-142330- Miller GA-Early GA- 659 PM EDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER AND CENTRAL EARLY COUNTIES UNTIL 730 PM EDT... At 658 PM EDT, Doppler radar was tracking a strong thunderstorm near Blakely, moving south at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colquitt, Centerville, Cuba and Hentown. LAT...LON 3138 8490 3138 8476 3119 8474 3119 8496 TIME...MOT...LOC 2258Z 005DEG 11KT 3135 8485 22-BARRY
Special weather statement, Jun 14, 7:18 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Tallahassee FL 818 PM EDT Mon Jun 14 2021 ALZ067-GAZ121-142-150100- Henry AL-Clay GA-Early GA- 818 PM EDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...SOUTHWESTERN CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 900 PM EDT/800 PM CDT/... At 818 PM EDT/718 PM CDT/, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Fort Gaines, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Abbeville, Fort Gaines, Blakely, Haleburg, Shorterville, Walter F. George Lock And Dam, Barnes, Miller, Hardwickburg, Hayes and Willis Crossroads. LAT...LON 3157 8525 3164 8506 3140 8489 3132 8515 TIME...MOT...LOC 0018Z 335DEG 19KT 3154 8512 22-BARRY
Special weather statement, Jun 14, 7:20 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Tallahassee FL 820 PM EDT Mon Jun 14 2021 GAZ123-142-150045- Calhoun GA-Early GA- 820 PM EDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 845 PM EDT... At 819 PM EDT, Doppler radar was tracking a strong thunderstorm over Arlington, or 10 miles east of Blakely, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arlington, Douglasville, Damascus, Old Damascus and Rowena. LAT...LON 3146 8487 3151 8474 3133 8464 3126 8480 TIME...MOT...LOC 0019Z 335DEG 19KT 3143 8478 22-BARRY
Special weather statement, Jun 14, 8:24 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Tallahassee FL 824 PM CDT Mon Jun 14 2021 ALZ066>069-150200- Dale AL-Henry AL-Geneva AL-Houston AL- 824 PM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...SOUTHWESTERN HENRY...NORTHEASTERN GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 900 PM CDT... At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over Kinsey, or near Headland, moving south at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cottonwood, Dothan, Headland, Taylor, Midland City, Kinsey, Cowarts, Webb, Malvern, Rehobeth, Grimes, Avon, Napier Field, Memphis, Enon, Wilson Mill, Keytons, Light, Smyrna and Green Acres. LAT...LON 3136 8546 3133 8527 3107 8528 3112 8557 TIME...MOT...LOC 0123Z 010DEG 12KT 3131 8539 22-BARRY
Special weather statement, Jun 14, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
901 PM CDT Mon Jun 14 2021
ALZ068-069-150230-
Geneva AL-Houston AL-
901 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND CENTRAL
HOUSTON COUNTIES UNTIL 930 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Cowarts, Webb, Kinsey, Malvern,
Rehobeth, Avon, Madrid, Memphis, Garretts Crossroads, Enon, Wilson
Mill, Southern Junction, Merritts Crossroads, Keytons, Light and
Smyrna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3129 8542 3129 8541 3123 8523 3100 8528
3099 8555 3101 8560
TIME...MOT...LOC 0200Z 020DEG 17KT 3120 8536
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:44 AM CDT | Special Weather Statement | TAE | Washington | 31 min |
| Jun 15, 6:53 AM CDT | Special Marine Warning | TAE | 37 min | |
| Jun 15, 11:04 AM CDT | Rip Current Statement | TAE | Gulf | 36 hr |
| Jun 15, 12:55 PM CDT | Special Weather Statement | TAE | Bay | 50 min |
| Jun 15, 12:58 PM CDT | Special Weather Statement | TAE | Jefferson | 47 min |
| Jun 15, 1:20 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 25 min |
| Jun 15, 1:20 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 25 min |
| Jun 15, 1:33 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Walton | 42 min |
| Jun 15, 1:34 PM CDT | Special Weather Statement | TAE | Lafayette | 41 min |
| Jun 15, 1:43 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 62 min |
| Jun 15, 1:50 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 55 min |
| Jun 15, 1:54 PM CDT | Special Weather Statement | TAE | Leon | 36 min |
| Jun 15, 2:00 PM CDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Jun 15, 2:07 PM CDT | Special Weather Statement | TAE | Wakulla | 38 min |
| Jun 15, 2:14 PM CDT | Special Marine Warning | TAE | 61 min | |
| Jun 15, 2:15 PM CDT | Special Weather Statement | TAE | Walton | 45 min |
| Jun 15, 2:16 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 59 min |
| Jun 15, 2:26 PM CDT | Special Weather Statement | TAE | Wakulla | 49 min |
| Jun 15, 2:31 PM CDT | Special Marine Warning | TAE | 59 min | |
| Jun 15, 2:41 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 15, 2:44 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Liberty, Wakulla | 61 min |
| Jun 15, 2:51 PM CDT | Special Weather Statement | TAE | Bay, Gulf | 39 min |
| Jun 15, 2:56 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 49 min |
| Jun 15, 3:02 PM CDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 15, 3:12 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 15, 3:17 PM CDT | Special Weather Statement | TAE | Jefferson | 43 min |
| Jun 15, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 51 min |
| Jun 15, 3:43 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 77 min |
| Jun 15, 4:26 PM CDT | Special Marine Warning | TAE | 94 min | |
| Jun 15, 4:32 PM CDT | Special Marine Warning | TAE | 88 min | |
| Jun 15, 5:19 PM CDT | Special Weather Statement | TAE | Lafayette | 26 min |
| Jun 15, 5:34 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 41 min |
| Jun 15, 5:40 PM CDT | Special Marine Warning | TAE | 95 min | |
| Jun 14, 7:20 PM CDT | Special Weather Statement | TAE | Early | 25 min |
| Jun 15, 6:48 PM CDT | Special Weather Statement | TAE | Lee, Worth | 57 min |
| Jun 14, 7:18 PM CDT | Special Weather Statement | TAE | Henry | 42 min |
| Jun 14, 8:24 PM CDT | Special Weather Statement | TAE | Houston | 36 min |
| Jun 14, 9:19 PM CDT | Special Weather Statement | TAE | Geneva | 41 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.